How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr.M.D.Mazumdar Your Own Question
Dr.M.D.Mazumdar
Dr.M.D.Mazumdar, Doctor
Category: OB GYN
Satisfied Customers: 8968
Experience:  MD (Obst&Gynecology)
1725470
Type Your OB GYN Question Here...
Dr.M.D.Mazumdar is online now
A new question is answered every 9 seconds

I am 69 years old and having hot flashes. I am currently taking

This answer was rated:

I am 69 years old and having hot flashes. I am currently taking .088 synthroid for hyp-thryoidism What can I do????
Hello,

Welcome and thank you for your question. I am Dr.Mazumdar and I hope I'm able to help you with your medical problem today.

When did you become menopausal?

Since when are you having hot flashes? Since your menopause? or has it started recently?

Do you know your current TSH levels?

What other medicines are you on?

Customer: replied 3 years ago.

I went thru menopause at 49 years old


 


I just started these hot flashes about 1 month ago


what is TSH? 2 a day


 


 


Carvedilol 250 mg 2 x daily levothyrixine 88 mcg 1 a day


Hydrochlorothiazide 12.5 1 a day lovastatin 40 mg 1 a day


Hyoscyamine Sulfate ER .375 1 a day omeprazole 20 mg 1 a day


Klor-con 10 meq vesicare 5 mg 1 a day warfarin 2.5 mg 1 a day

Bonny,

Thank you for the reply.

The commonest cause for Hot flashes in women is a low estrogen level. But in your case, this is not likely to be the cause since your estrogne level would have stabilized by now after almost 20 years of menopause.

Other causes of hot flashes are low thyroid hormone levels, conditions like pheochromocytoma or carcinoid syndrome.

The medicines you are on will not cause hor flashes.

TSH means Thyroid Stimulating Hormone. The TSH level is usually high in cases of hypothyroidism and levothyrixine needs to be prescribed as a supplement. In your case, it is possible that your requirements of levothyroxine has increased. A blood test will help check the level of TSH and the levothyroxine will need to be adjusted accordingly.

Please consult your doctor for the blood test.

I hope this helps.
Dr.M.D.Mazumdar and other OB GYN Specialists are ready to help you